Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 27, 2000, 3:51 PM MDT for Platte County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 2000, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 27, 2000, 4:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 272155 COR SVRCYS WYC031-272215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF WHEATLAND * UNTIL 415 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BORDEAUX...OR ABOUT 14 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CHUGWATER REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4214 10525 4169 10526 4167 10466 4217 10473 STARK WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 27, 2:30 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 27 2000 STNRY FRNT STILL DRAPED FROM THE WRN PANHANDLE INTO ERN WY ERLY THIS AFTN. WDLY SCT TSRA HAVE DEVELOPED INVOF OF THIS BOUNDARY OVR WY. MSAS CURRENTLY HAS LI/S OF -4 TO -8 OVR THE PANHANDLE W/ A H7 THETA-E RIDGE NOSING INTO THAT AREA AS WELL. AS THE SCT ACTIVITY PUSHES EAST INTO PROGRESSIVELY MORE MOIST AND UNSTABLE AIR...A FEW ISLD STORMS WILL BE POSSIBLE. PREFER A BLENDED AVN/ETA SOLUTION AS THE NGM APPEARS TOO QUICK IN DISSIPATING S/W ENERGY PUSHING INTO NEBRASKA IN HRS 12-24. S/W TROF OVR WRN WY WILL COME OVER THE TOP OF THE H5 RIDGE TONIGHT AND THEN MOVE SOUTHEAST INTO NEBRASKA. BEST H7-H5 PVA ASSOC WITH THIS SYSTEM MAY CLIP NRN PARTS OF THE PANHANDLE...HELPING TO KEEP SHRA GOING INTO LATER TONIGHT. H5 UPR RIDGE RETROGRADES WEST A BIT ON FRI WITH NW UPR FLOW DOMINATING OVR THE FA. WITH NEARLY WASHED OUT SFC BNDRY MEANDERING WEST INTO SOUTH CENTRAL WYOMING...BEST AFTN SHRA/TSRA CHANCE MAY SHIFT SLIGHTLY WEST AS WELL. TEMPS A CATEGORY COOLER IN MANY AREAS ON FRI WITH BLYR WINDS FROM THE NE AND H7-H5 THERMAL RIDGE AXIS WEST OF THE AREA. MAINLY JUST DIURNAL AFTN/EVENING TSRA TO TALK ABOUT FOR SAT AS MSTR CONT TO DIMINISH AND UPR RIDGE STRENGTHENS. EXTENDED DISCUSSION... LITTLE CHANGE SEEN FOR AREA WX INTO NEXT WEEK WITH PERSISTANT 5H HI REMAINING ANCHORED OVR THE WRN U.S. WITH SHORTWV ENERGY RIDING N AND E OF THE RGN. MRF DOES SHOW SOME MOISTURE BACKED UP AGAINST THE SRN AND CENT ROCKIES SUN...THEN MOVES IT S AS UPR HTS INCREASE OVR THE NRN RCKYS AND PLAINS. WL KEEP A SLT CHC FOR CONVECTION GOING FOR SUNDAY...THEN DRY AND WARM CONDS EXPECTED MON-THU WITH ANY CONVECTION VERY ISOLD. .CYS... WY...NONE. NE...NONE. KEYSOR
In the hours before
Local storm report, Jul 27, 10:09 AM MDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
1009 AM MDT THU JUL 27 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 10 SW GLENDO WY .75 INCH HAIL
07/26/00 PLATTE HAIL FELL FROM 715-725 PM
STRIPPED LEAVES AND COVERED
GROUND \
GRIFFITHSpecial weather statement, Jul 27, 10:50 AM MDT, 5 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059>070-271900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT THU JUL 27 2000 SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FROM FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE. ACTIVATION WILL LIKELY NOT BE NEEDED OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL WYOMING. DISCUSSION...A STATIONARY FRONT REMAINS DRAPED FROM THE WESTERN NEBRASKA PANHANDLE INTO EASTERN WYOMING. MOISTURE HAS POOLED TO THE EAST OF THIS BOUNDARY...WHERE DEWPOINTS ARE IN THE 60S. WITH AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE IN THE VICINITY OF THIS BOUNDARY...RESULTING IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE WEATHER LATER TODAY AND THIS EVENING WILL BE FROM LUSK AND TORRINGTON IN FAR EASTERN WYOMING...EASTWARD INTO THE NEBRASKA PANHANDLE. THE STORM PREDICTION CENTER HAS PUT THIS AREA IN A SLIGHT RISK 9OF SEVERE THUNDERSTORMS. THE MAIN THREAT FROM STORMS WILL BE STRONG WINDS AND LARGE HAIL. JK WCJIN-WYSE-WYNE
Local storm report, Jul 27, 3:36 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
336 PM MDT THU JUL 27 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
[
0315 PM 3 NE CHEYENNE WY .75 INCH HAIL
07/27/00 LARAMIE
JKThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:08 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 37 min |
| Jul 27, 2:55 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 35 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.